Alert archive / California / Winter Weather Advisories in 2021

Winter Weather Advisory 25, NWS Eureka, CA

December 26, 2021Del Norte County, Humboldt County, Mendocino County, California

NWS Eureka, CA issued this winter weather advisory at Dec 26, 2021, 4:37 AM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Dec 27, 2021, 1:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2021, 4:37 AM PST (12:37 UTC)
In effect from
Dec 27, 2021, 1:00 AM PST
Expired
Dec 27, 2021, 10:00 AM PST
In force
9 hr
Issued by
NWS Eureka, CA

Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 0.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2021-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2021-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

182 
WWUS46 KEKA 261237
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
437 AM PST Sun Dec 26 2021

...HEAVY MOUNTAIN SNOW EXPECTED DURING THE CHRISTMAS HOLIDAY...

.A series of cold upper level storm systems has lowered snow
levels to around 500 to 1000 feet early this morning. These will
likely rise later this morning before dropping again tonight 
through Monday morning. Periods of heavy showers spreading across 
the cold airmass will favor significant mountain snowfall lasting 
through Monday morning. Travel across mountain roadways and 
highway passes will subsequently be difficult if not impossible.

CAZ101-103-262045-
/O.UPG.KEKA.WS.A.0010.211227T0600Z-211227T1800Z/
/O.NEW.KEKA.WW.Y.0025.211227T0900Z-211227T1800Z/
/O.CON.KEKA.WS.W.0010.000000T0000Z-211226T1800Z/
Coastal Del Norte-Northern Humboldt Coast-
437 AM PST Sun Dec 26 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 AM PST
MONDAY...

* WHAT...For the Winter Storm Warning, heavy wet snow. 
  Additional snow accumulations of up to two inches. For the 
  Winter Weather Advisory, snow expected. Total snow 
  accumulations of up to two inches.

* WHERE...Coastal Del Norte and Northern Humboldt Coast Counties.

* WHEN...For the Winter Storm Warning, until 10 AM PST this 
  morning. For the Winter Weather Advisory, from 1 AM to 10 AM 
  PST Monday.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the morning commute.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$

CAZ102-104>108-110-111-114-262045-
/O.CON.KEKA.WS.W.0010.000000T0000Z-211227T1800Z/
Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Northern Lake-
437 AM PST Sun Dec 26 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY...

* WHAT...Heavy snow. Additional snow accumulations of 24 to 34 
  inches. Winds gusting as high as 35 mph.

* WHERE...Portions of northwest California.

* WHEN...Until 10 AM PST Monday.

* IMPACTS...Travel could be very difficult to impossible. The
  hazardous conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$

CAZ109-112-113-115-262045-
/O.UPG.KEKA.WS.A.0010.211227T0600Z-211227T1800Z/
/O.NEW.KEKA.WW.Y.0025.211227T0900Z-211227T1800Z/
/O.CON.KEKA.WW.Y.0024.000000T0000Z-211226T1800Z/
Mendocino Coast-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Southern Lake-
437 AM PST Sun Dec 26 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 AM PST
MONDAY...

* WHAT...For the first Winter Weather Advisory, wet snow.
  Additional snow accumulations of up to one inch. For the second
  Winter Weather Advisory, snow expected. Total snow accumulations
  of mostly 1 to 2 inches expected, locally up to 3 inches.

* WHERE...Mendocino Coast, Southwestern Mendocino Interior, 
  Southeastern Mendocino Interior and Southern Lake Counties.

* WHEN...For the first Winter Weather Advisory, until 10 AM PST 
  this morning. For the second Winter Weather Advisory, from 1 
  AM to 10 AM PST Monday.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$
5 follow-up statements
243 
WWUS46 KEKA 261758
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
958 AM PST Sun Dec 26 2021

...HEAVY MOUNTAIN SNOW EXPECTED DURING THE CHRISTMAS HOLIDAY...

.A series of cold upper level storm systems has lowered snow
levels to around 500 to 1000 feet early this morning. These will
likely rise later this morning before dropping again tonight
through Monday morning. Periods of heavy showers spreading across
the cold airmass will favor significant mountain snowfall lasting
through Monday morning. Travel across mountain roadways and
highway passes will subsequently be difficult if not impossible.

CAZ101-103-270200-
/O.EXP.KEKA.WS.W.0010.000000T0000Z-211226T1800Z/
/O.CON.KEKA.WW.Y.0025.211227T0900Z-211227T1800Z/
Coastal Del Norte-Northern Humboldt Coast-
958 AM PST Sun Dec 26 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM
PST MONDAY...
...WINTER STORM WARNING WILL EXPIRE AT 10 AM PST THIS MORNING...

* WHAT...Snow expected. Total snow accumulations of up to two 
  inches.

* WHERE...Coastal Del Norte and Northern Humboldt Coast Counties.

* WHEN...From 1 AM to 10 AM PST Monday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$

CAZ109-112-113-115-270200-
/O.EXP.KEKA.WW.Y.0024.000000T0000Z-211226T1800Z/
/O.CON.KEKA.WW.Y.0025.211227T0900Z-211227T1800Z/
Mendocino Coast-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Southern Lake-
958 AM PST Sun Dec 26 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM
PST MONDAY...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM PST THIS
MORNING...

* WHAT...Snow expected. Total snow accumulations of up to 2 
  inches.

* WHERE...Mendocino Coast, Southeastern Mendocino Interior, 
  Southwestern Mendocino Interior and Southern Lake Counties.

* WHEN...From 1 AM to 10 AM PST Monday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$

CAZ102-104>108-110-111-114-270200-
/O.CON.KEKA.WS.W.0010.000000T0000Z-211227T1800Z/
Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Northern Lake-
958 AM PST Sun Dec 26 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY...

* WHAT...Heavy snow. Additional snow accumulations of 8 to 20
  inches above 2500 feet and 2 to 8 inches at lower elevations.

* WHERE...Portions of northwest California.

* WHEN...Until 10 AM PST Monday.

* IMPACTS...Travel could be very difficult to impossible. The 
  hazardous conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$
796 
WWUS46 KEKA 262256
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
256 PM PST Sun Dec 26 2021

...HEAVY MOUNTAIN SNOW EXPECTED DURING THE CHRISTMAS HOLIDAY...

.A series of cold upper level storm systems lowered snow levels 
to around 500 to 1000 feet early this morning. Snow levels have
risen to 1500 feet this afternoon but will likely fall again to 
below 500 feet early Monday. Periods of heavy showers spreading 
across the cold airmass will favor significant mountain snowfall 
lasting through Monday morning. A dusting of snow is possible down
to sea level. Travel across mountain roadways and highway passes 
will subsequently be difficult if not impossible.

CAZ102-104>108-110-111-114-270700-
/O.CON.KEKA.WS.W.0010.000000T0000Z-211227T1800Z/
Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Northern Lake-
256 PM PST Sun Dec 26 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY...

* WHAT...Heavy snow. Additional snow accumulations of 6 to 20
  inches above 2000 feet and 1 to 5 inches at lower elevations.

* WHERE...Portions of northwest California.

* WHEN...Until 10 AM PST Monday.

* IMPACTS...Travel could be very difficult to impossible. The 
  hazardous conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$

CAZ101-103-109-112-113-115-270700-
/O.CON.KEKA.WW.Y.0025.211227T0900Z-211227T1800Z/
Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Southern Lake-
256 PM PST Sun Dec 26 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM
PST MONDAY...

* WHAT...Snow expected. Total snow accumulations of up to two 
  inches.

* WHERE...Portions of northwest California.

* WHEN...From 1 AM to 10 AM PST Monday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$
436 
WWUS46 KEKA 270637
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
1037 PM PST Sun Dec 26 2021

...HEAVY MOUNTAIN SNOW EXPECTED DURING THE CHRISTMAS HOLIDAY...

.A series of cold upper level storm systems lowered snow levels
to around 500 to 1000 feet early this morning. Snow levels have
risen to 1500 feet this afternoon but will likely fall again to
below 500 feet early Monday. Periods of heavy showers spreading
across the cold airmass will favor significant mountain snowfall
lasting through Monday morning. A dusting of snow is possible
down to sea level. Travel across mountain roadways and highway
passes will subsequently be difficult if not impossible.

CAZ102-104>108-110-111-114-271445-
/O.CON.KEKA.WS.W.0010.000000T0000Z-211227T1800Z/
Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Northern Lake-
1037 PM PST Sun Dec 26 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY...

* WHAT...Heavy snow. Additional snow accumulations of 1 to 9 
  inches.

* WHERE...Portions of northwest California.

* WHEN...Until 10 AM PST Monday.

* IMPACTS...Travel could be very difficult to impossible. The 
  hazardous conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$

CAZ101-103-109-112-113-115-271445-
/O.CON.KEKA.WW.Y.0025.211227T0900Z-211227T1800Z/
Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Southern Lake-
1037 PM PST Sun Dec 26 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY...

* WHAT...Snow expected. Total snow accumulations of up to two 
  inches.

* WHERE...Portions of northwest California.

* WHEN...Until 10 AM PST Monday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$
178 
WWUS46 KEKA 271258
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
458 AM PST Mon Dec 27 2021

...HEAVY MOUNTAIN SNOW EXPECTED DURING THE CHRISTMAS HOLIDAY...

.The last wave in a series of cold storms systems is moving
southward down the west coast early this morning. Snowfall
intensities begin to weaken this morning and dwindle through the
day today, and the passage of this system overhead may possibly bring
a brief dusting of snow down to sea level this morning. Another
weak wave is expected to move southward along the coast tonight,
possibly bringing light snow to most areas, including interior
valley floors and low elevations near the coast. 

CAZ102-104>108-110-111-114-271800-
/O.CON.KEKA.WS.W.0010.000000T0000Z-211227T1800Z/
Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Northern Lake-
458 AM PST Mon Dec 27 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* WHAT...Additional snow accumulations of up to 3 inches.

* WHERE...Portions of northwest California.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$

CAZ101-103-109-112-113-115-271800-
/O.CON.KEKA.WW.Y.0025.000000T0000Z-211227T1800Z/
Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Southern Lake-
458 AM PST Mon Dec 27 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of up to one inch.

* WHERE...Portions of northwest California.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$
902 
WWUS46 KEKA 271753
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
953 AM PST Mon Dec 27 2021

CAZ102-104>108-110-111-114-271900-
/O.EXP.KEKA.WS.W.0010.000000T0000Z-211227T1800Z/
Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Northern Lake-
953 AM PST Mon Dec 27 2021

...WINTER STORM WARNING WILL EXPIRE AT 10 AM PST THIS MORNING...



$$

CAZ101-103-109-112-113-115-271900-
/O.EXP.KEKA.WW.Y.0025.000000T0000Z-211227T1800Z/
Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Southern Lake-
953 AM PST Mon Dec 27 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM PST THIS
MORNING...



$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Dec 25, 2:47 PM PST, 13 hours 50 minutes earlier.

Area forecast discussion, Dec 25, 2:47 PM PST, 13 hours 50 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
247 PM PST Sat Dec 25 2021

.SYNOPSIS...Another round of showers is expected tonight with heavy
snow above 1000 ft and small hail near the coast. 1 to 3 inches of
snow could fall as low as sea level early Sunday morning.
Precipitation will continue Sunday afternoon with snow levels above
1500 ft. Cold air will move back in Monday morning with more
possible sea level snow as showers taper off. Cold weather is
expected to persist all week.

&&

.DISCUSSION...Several small showers have moved on shore today
bringing sporadic rain. Even very small showers  have generated
reports of small hail, highlighting just how cold air is in the low
levels. Outside of small showers, conditions have been calm and
partly sunny, making for a relatively pleasant holiday. CAMs show
another wave of stronger showers this evening as a shortwave starts
to pass overhead. Timing on the line varies from late afternoon to
near midnight. Small hail is expected to be an ongoing occournce
with these cells. This will bring even more heavy snowfall to
interior mountain above 1000 ft. As wind continues to turn westerly,
snowfall will become increasingly focused on the western ridges of
the Klamath mountains. Over the next 24 hours, NBM 4.1 shows a 90%
chance or more of over a foot of snow on high elevation passes with
50% chances along the low elevation valleys of Trinity and Eastern
Humboldt Counties.

A lobe of cold air will move in behind the trough. Hysplit modeling
shows the air coming form interior British Columbia and as far north
as SE Alaska. This cold air will pick up moisture from the ocean but
move too fast to substantially warm. Models look even colder today
than yesterday with 700 mb temperatures reaching -16 to -18C over
the area tonight. Sporadic convective showers are expected to reduce
but persist as cold air moves in. While most deterministic model
guidance shows snow levels bottoming out around 800ft, NBM 4.1 still
has about a 25% chance of 2 inches of snow at sea level tonight
through morning. Up just a couple hundred feet along many passes of
101 in Humboldt and Mendocino counties that probability increases to
40 to 70%. Model soundings consistently show the freezing level just
a few hundred feet from the surface, even at the coast. Meanwhile,
cold air aloft is helping support sustained periods of CAPE in
excess of 100 J/kg. This may allow snow levels to drop to sea level
in the midst of convective cells, supporting accumulating snow. The
HRRR even now shows snow levels around 100 ft in modeled convective
cells.

Low elevation snow looks strongest on the Humboldt and Del Norte
coasts where a Winter Storm Warning has been issued tonight. Snow is
most likely between midnight and 4 am. At this time, air aloft will
be coldest while models such as the NAM show dry air at the surface.
This would allow snow to freely fall. Since snow levels will vary
widely within cells, snow is expected to be wet and sporadic. While
chances of more than an inch of snow are not great in Eureka proper,
chances of 2 or more inches is much high just a couple hundred feet
ASL in Blue Lake, Micklinyville, and Fortuna.
Snowfall will be patchy but highly impactful where it does fall.
Thankfully snow levels will start to rise around sunrise, which
should help quickly melt any accumulated snow. These impacts and
potentially high accumulations justify an upgrade to a Winter Storm
Warning and an Advisory around Ukiah where snow amounts are lower.

Snow levels will briefly rise above 1500 feet Sunday afternoon and
evening before another lobe of cold air crashes down early Monday
bringing 700mb temperatures as cold as -19 C. This will help bring
snow levels back down to sea level, much more consistently than
Sunday as the air mass settles in. Though there are likely to be
fewer showers, CAPE has increased in  models today, lingering near
100 J/Kg until noon. The colder temperature will help any
accumulation stick better. NBM 4.1 puts a 40 to 60% chance of
atleast 1 inch of snow on the Humboldt and Del Norte beaches with a
30 to 40% of 4 inches above 500ft on highway 101. Models today have
shifted snow further south putting a higher risk of more than 2
inches in Ukiah. High elevation snow will start to taper of Monday,
but accumulation in excess of a foot is still possible on the
western side of the Klamaths. There is still some uncertainty in the
relative timing of lingering showers and lowering snow levels, which
could substantially change low elevation snow. This in mind, a
winter storm watch has been left for low elevation locations for now.

Calmer weather will settle in beyond Monday alongside cold arctic
air. All clusters have cold air sitting over Northwest California to
some degree through the week. This will lead to very cold
temperatures. Tuesday will probably have the strongest cold air
advection. Alongside fresh snow, NBM 4.1 places less than a 50%
chance of most interior valleys even breaking above freezing. NBM
has a 60% chance of the low below 28 on Tuesday along the coast,
likely signaling a hard freeze. NBM hints at clear skies Monday
night, which could drive some interior areas like Hayfork into the
single digits. Low temperatures below freezing are likely all week,
even along the coast where multiple killing frosts seem almost
certain.

Light snow and rain showers are possible through Wednesday. Models
continue to struggle with a cutoff low off the coast next Wednesday
and Thursday. NBM show little to no precipitation while the
deterministic Euro and GFS both show QPF up to 0.5 inches. With
persistent low snow levels, even small amounts of QPF could prove
impactful. 80% of cluster ensemble members show at least mildly cool
weather persist into next weekend. /JHRW

&&

.AVIATION...Another round of convective weather and the
threat of winter storms are to be expected for the forecast area.
The coastal terminals have had intermittent rain and thunderstorms
with a constant threat of hail. Hail threats for KCEC and KACV will
persist until midnight with showers continuing through tomorrow.
Southwesterly winds at KCEC will prevail. Gusty southerlies at KACV
will veer west in the morning with MVFR conditions degrading to IFR
or less as ceilings and visibility come down. KUKI also has had
periods of rain which may continue into tomorrow. Westerly winds at
KUKI are at a gentle breeze and will veer to the south in the
morning. MVFR/VFR categories otherwise. /EYS

&&

.MARINE...Winds out of the NW will build from gentle to a strong
breeze, just under Gale strength, by early Sunday morning. Winds
will diminish by Sunday afternoon, especially in the southern
waters. Small craft advisories are in place for all area waters
through Monday, despite the fluctuating wind regimes. This is due to
a persistent swell out of the NW which will peak Sunday 16 to 20
feet by 13 seconds and will linger into the early work week.
Otherwise, tidal anomalies could bring coastal flooding on January
2nd with gravitational influence by a new moon. /EYS

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Winter Weather Advisory from 10 PM this evening to 10 AM
     PST Sunday for CAZ109-112-113-115.

     Winter Storm Watch from Sunday evening through Monday
     morning for CAZ101-103-109-112-113-115.

     Winter Storm Warning until 10 AM PST Monday for CAZ102-
     104>108-110-111-114.

     Winter Storm Warning from 10 PM this evening to 10 AM PST
     Sunday for CAZ101-103.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 3 AM PST Monday for PZZ450-455-
     470-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Dec 26, 4:31 AM PST, 6 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
431 AM PST Sun Dec 26 2021

CAZ109-112-113-115-271245-
Mendocino Coast-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Southern Lake-
431 AM PST Sun Dec 26 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 AM PST MONDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Winter Weather Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A Winter Weather Advisory is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ101-103-271245-
Coastal Del Norte-Northern Humboldt Coast-
431 AM PST Sun Dec 26 2021

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 AM PST MONDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Winter Storm Warning is currently in effect.
A Winter Weather Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A Winter Weather Advisory is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-104>108-110-111-114-271245-
Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Northern Lake-
431 AM PST Sun Dec 26 2021

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST MONDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Winter Storm Warning is currently in effect.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A Winter Storm Warning is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Local storm report, Dec 26, 4:07 AM PST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
407 AM PST SUN DEC 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     SNOW             2 N BLUE LAKE           40.90N 123.99W
12/26/2021  E0.5 INCH        HUMBOLDT           CA   TRAINED SPOTTER

            STATION ELEVATION: 840 FT.

&&

MKK

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 2:50 PM PSTFreeze WatchEKADel Norte, Humboldt, Mendocino20 hr

Nearby

Winter Weather Advisories in California, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.